Thread: Is this swelling normal??
04-11-2002, 10:48 PM #1
Is this swelling normal??
My friend just gave himself his 2nd shot of sus250 about 5 days ago in the buttocks and is experiencing some painfull swelling and it is starting to go down his leg... it is red and hard as a rock around the injection site... he wasnt relaxed when he did it so his muscle was tight and not loose.. he is doing 300mg a week, a shot on wed and another on sun... he is using heat pads to help the swelling go down and is going to add some EQ next time... is this normal for the swelling to go down his leg? should he see a doc?? and is there anything else he can do to help ease the pain.. thanks for your help...
04-12-2002, 02:10 AM #2
Re: Is this swelling normal??
Welcome to the board, Weapon X. (My we call you Weap? ) Okay, now we get serious . . .
A couple of basic questions . . . After your buddy did the first shot of sus250, did he have similar side effects? If not, then we can assume that the drug itself is not tainted.
Second question: Do you know specifically where he injected? Glute shots are intended to be done in one of the two upper, outer quadrants. Those who are not aware of this sometimes tend to aim for the center of the butt cheek, which greatly increases the chance of hitting the sciatic nerve.
(Have you ever heard of sciatica? That refers to lower back pain that transmits downward into the leg. Doing an injection and hitting the sciatic nerve can cause the same effect. However, it would more likely be a sharp, jabbing pain as opposed to a dull, swelling pain.)
Also, did he aspirate the needle to ensure that he was not in a vein? He may have shot into a vein, which could cause the vein to thrombose - get hard and feel painful. (That is the reason that a lab technician tells you to apply pressure when they take blood or they remove an IV needle from you - to avoid a thrombosed vein.)
Now, since it's been five days, the key question is: Is he feeling better, or is the condition continuing to worsen? If he's feeling better and he is not dead yet (yes, bro, I'm joking), chances are that the condition will continue to improve.
But, if it has continued to worsen or is not getting better, then the answer is that he should see a doctor. And he may as well be up front with the doctor (keeping in mind that it must be kept confidential, assuming your buddy is over 18) about how it happened, because any hip physician will be able to figure it out.
As for adding EQ, my recommendation is that he not do any more AS until this clears up. A few more days or a week's delay will be no big whoop in the long haul.
You did not mention whether you also do AS, but here is my final recommendation. If you guys are comfortable with it, do each other's glute shots. I have always advised not doing your own glute or delt shots, since injections that are done correxctly take two hands - it improves the angle of injection and ensures that you can aspirate the needle. (Yes, I do injections, and the only ones I have ever done on myself are quad shots. If I do a glute or delt shot, I have someone I trust give it to me.)
You did mention that "he wasnt relaxed when he did it so his muscle was tight and not loose." This is one more reason that someone else should do his glute shots. Especially after this incident, he is not likely to be able to loosen up on his own.
And of course, if your buddy has never bothered to learn how to do injections in correct sites, he should check the various AS sites and look up articles on how to inject. Because this one sounds like the aim was way off.
Let us know how it goes . . .
04-12-2002, 10:15 AM #3
Thanks for the reply, here is a couple answers to your questions.... Just the normal ouch that comes from sus, nothing like this... so the drug is not tainted... he injected in the spot recommened on AR... so im pretty sure he sayed clear of his sciatic... its not a sharp, jabbing pain.. just swelling... he did aspirate so there was no blood in the needle... it does not seemed to have improved but it has not gotten worse.. he is taken the break from shots till this clears up... he is 21, so if it comes down to it, he can tell his doc the truth... in the future he is going to let me give him the shots cause that will help him be relaxed.. I am working on my cycle as we speak so i will keep you posted as it comes... thanks for your much needed help, my bro thanks you tooo....
04-12-2002, 11:18 AM #4
Your friend need to see a D.R. Now and pronto! It sounds like your friend has an infection which caused the lump and now its traveling down his leg. Either u got some bunk stuff or some one didnt do a sterile technique before injection. Infection is a very serious matter poeple can die from it. I had a lump on my shoulder before and i just the dr. the lumpand he prescribed tetracycline and went away in the 3rd day....just tell the dr. there is oil filled zit got infected...got kicked in the ass or someting. Is the site hot? does he have a fever?
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)